MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8580H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on (b)(6) 2020 and suture was used.The suture was torn during the reconstruction of the internal iliac bone with a stent graft.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/17/2020.A manufacturing record evaluation was performed for the finished device lot number mgr853 and no non-conformances were identified additional h3 investigation summary: two empty ovwerwrap, two labeled winding former and one suture in two sections of product code 8580, lot mrg853 were received for analysis.During visual inspection of the two suture pieces, damaged on the surfaces, elongation and one extreme with a linear cut could be observed in both suture piece.In addition, due to the condition of the sample the functional test can¿t be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.

Brand Name
PROLENE SUTURE 36"(90CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10103121
Report Number2210968-2020-04262
Device Sequence Number2471769
Product Code GAW
UDI-Device Identifier10705031017337
UDI-Public10705031017337
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number8580H
Device Catalogue Number8580H
Device Lot NumberMGR853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/17/2020
Patient Sequence Number1